MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SYNTEL SILICONE EMBOLECTOMY CATHETER - REGULAR TIP

LEMAITRE VASCULAR, INC. SYNTEL SILICONE EMBOLECTOMY CATHETER - REGULAR TIP
Catalog Number 1801-58
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 01/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was having a procedure for a left femoral endarterectomy.During the procedure, the probe was removed but with the balloon still inflated.The surgeon sets up the probe and asks to inflate the balloon.In view of the blood return (non-action of the balloon), the surgeon asks to deflate it in order to remove the balloon.Despite several tests, the probe did not deflate and it was impossible to remove it.Balloon was deflated with a scalpel blade and while performing this action, the femoral artery was stripped.As a result of the injury that occurred, an abdominal incision was required to perform a femoral bypass and resulted in a longer intervention for the procedure.
 
Additional Manufacturer Narrative
The device was not returned for investigation due to the patient having a transmittable disease.Therefore, we're unable to conclusively determine the root cause of the incident.Per the ifu, the following may occur: "in common with other catheterization procedures, complications may occur.These may include intimal disruption, vessel wall perforation, balloon rupture with fragmentation, tip separation, local or systemic infection, arterial thrombosis, local hematomas, air embolus, plaque, arterial dissection, and hemorrhage." we have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.Further, we have not received any other complaints of a similar nature for devices from this lot.

Brand Name
SYNTEL SILICONE EMBOLECTOMY CATHETER - REGULAR TIP
Common Device Name
EMBOLECTOMY CATHETER - REGULAR TIP
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC
63 second ave
burlington MA 01803
Manufacturer Contact
peter song
63 second ave
burlington, MA 01803
7814251683
MDR Report Key18677178
Report Number1220948-2024-00026
Device Sequence Number6143856
Product Code DXE
UDI-Device Identifier00840663100941
UDI-Public(01)00840663100941
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1801-58
Device Lot NumberNSE2454
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2024
Initial Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown